HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Perturbation of $\ell_1$-copies in Preduals of JBW$^*$-triples

Abstract : Two normal functionals on a JBW$^*$-triple are known to be orthogonal if and only if they are $L$-orthogonal (meaning that they span an isometric copy of $\ell_1(2)$). This is shown to be stable under small norm perturbations in the following sense: if the linear span of the two functionals is isometric up to $\delta>0$ to $\ell_1(2)$, then the functionals are less far (in norm) than $\eps>0$ from two orthogonal functionals, where $\eps\to0$ as $\delta\to0$. Analogous statements for finitely and even infinitely many functionals hold as well. And so does a corresponding statement for non-normal functionals. Our results have been known for C$^*$-algebras.
Document type :
Journal articles
Complete list of metadata

Cited literature [39 references]  Display  Hide  Download

Contributor : Hermann Pfitzner Connect in order to contact the contributor
Submitted on : Wednesday, May 21, 2014 - 11:51:04 AM
Last modification on : Wednesday, November 3, 2021 - 6:38:45 AM
Long-term archiving on: : Thursday, August 21, 2014 - 10:47:12 AM


Files produced by the author(s)


  • HAL Id : hal-00993502, version 1
  • ARXIV : 1405.5414



Antonio Peralta, Hermann Pfitzner. Perturbation of $\ell_1$-copies in Preduals of JBW$^*$-triples. Journal of Mathematical Analysis and Applications, Elsevier, 2016, 434 (1), pp.149-170. ⟨hal-00993502⟩



Record views


Files downloads